# SDR CA060802008

- Difficulty date: July 26, 2006
- Submitted: September 7, 2006
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Engine: Lyc IO540AE1A5
- System (JASC): 7497 · Ignition System Wiring
- Part: Wire
- Condition: Chafed
- Location: Magneto
- Part time: 400 hours
- Component: Magneto, Cont
- Component part number: S6LSC204T
- Stage of operation: DE
- How discovered: O
- Nature of condition: X
- Precautionary procedure: O

## Discrepancy

(CAN) WHEN THE COLLECTIVE LEVER WAS LOWERED DURING DESCENT FOR A LANDING AT THE HELICOPTER BASE THE ENGINE TACHOMETER BECAME ERRATIC, THE ENGINE OVERSPED ABOVE 116 PERCENT AND THE THROTTLE GOVERNOR WAS NOT WORKING. THE ROTOR TACH ALSO INDICATED AN OVERSPEED ABOVE 114 PERCENT. INSPECTION OF THE RT MAGNETO FOUND THAT THE INSULATION ON THE WIRE CARRYING THE SPEED SIGNAL FROM THE SECONDARY POINTS TO THE TACHOMETER AND SPEED GOVERNOR HAD BEEN CUT THROUGH AND SHORTED TO GROUND. THE INTERMITTENT LOSS OF SIGNAL RESULTED IN ERRATIC TACH INDICATION AND THE AIRFRAME MANUFACTURER CONFIRMED THAT WITH THAT CONDITION THE GOVERNOR COULD BE EXPECTED TO GO OFF LINE. THE MOST LIKELY CAUSE OF THE DAMAGE WAS PINCHING OF THE WIRE BE
